Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2023, 3:47 PM CDT for Alcorn County, Tishomingo County, Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2023, 3:47 PM CDT (20:47 UTC)
- Expired
- May 10, 2023, 6:34 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 1:05 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 10, 1:05 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Memphis TN 105 PM CDT Wed May 10 2023 ...New AVIATION... .UPDATE... Issued at 1015 AM CDT Wed May 10 2023 Temperatures range from the mid 70s to lower 80s with dewpoints in the mid to upper 60s this morning. A band of light rain, associated with an upper low, was already starting to lift into southern part of the forecast area this morning. Hi-res models depict this band slowly lifting north across the rest of the Mid- South through late afternoon. Although no organized severe weather is expected, heavy rainfall along with slow-moving storms could create some isolated flooding issues. Additional bands of showers and thunderstorms will occur later this evening. The current forecast is on track with no major changes needed at this time. AC3 && .SYNOPSIS... Issued at 306 AM CDT Wed May 10 2023 An unsettled weather pattern will continue across the region for the next several days. The Mid-South can expect warm temperatures, high humidities, and periods of showers and thunderstorms. A pattern change is looking likely early next week resulting in cooler conditions. && .DISCUSSION... (Today through Tuesday) Issued at 306 AM CDT Wed May 10 2023 Daytime heating and a stalled frontal boundary return shower and thunder chances this morning. This stalled frontal boundary will allow for widespread shower and thunderstorm chances across the Mid-South to continue for the rest of the work week. High temperatures generally in the 80s and dewpoints nearing 70 will continue as southerly flow is anticipated to return this afternoon. The return of southerly flow, PW values in the 80th percentile, and warm temperatures keep thunderstorms likely this afternoon, but no severe weather chances are slim. Some of these storms may be capable of producing locally heavy rainfall, specifically along the Delta Region and northeast Arkansas. WPC has issued a Slight Risk ERO for these areas today. A small decrease in shower and thunder activity is possible for Saturday evening as ridging occurs off to our southeast. Temperatures and dewpoints are expected to keep on track and some areas may reach 90 this weekend. A low pressure system forming in the northern Plains is looking to extend a cold front across the central United States and trek southeast Monday. Showers and thunderstorms are likely with the frontal passage, but will be followed by cooler and drier temperatures next week. DNM && .AVIATION... (18Z TAFS) Issued at 1259 PM CDT Wed May 10 2023 Showers and thunderstorms will continue along an outflow boundary this afternoon into the evening hours. Generally VFR conditions will prevail through tonight outside of convection, but IFR ceilings and gusty winds are possible with any storms. This activity will diminish this evening, though scattered showers will be possible overnight, mainly over eastern AR. A lull in precipitation is anticipated on Thursday morning but we do expect low clouds to fill in across the Mid-South during this period. Wind speeds will generally remain below 10 kts. MJ/GNC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...Flash Flood Watch through Saturday afternoon for MSZ011. TN...None. && PUBLIC FORECAST...AC3 AVIATION...MJ/GNC
In the hours before
Special weather statement, May 10, 2:16 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
216 PM CDT Wed May 10 2023
TNZ089-101945-
Fayette TN-
216 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of northwestern Fayette
County through 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 19 miles northeast of Collierville, moving north at 15
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Somerville, Warren, Oakland, Lambert, Yum Yum, Powers, Griffen and
Moorman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 8937 3519 8951 3534 8956 3535 8933
TIME...MOT...LOC 1916Z 167DEG 13KT 3524 8943
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, May 10, 2:23 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Wed May 10 2023
ARZ018-026-102000-
Greene AR-Craighead AR-
223 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of south central Greene
and northeastern Craighead Counties through 300 PM CDT...
At 222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monette, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake City, Monette, Black Oak, Lester, Poplar Ridge, East Black Oak,
Macey and Schug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3602 9036 3601 9037 3600 9037 3600 9031
3586 9029 3581 9044 3598 9055
TIME...MOT...LOC 1922Z 166DEG 11KT 3590 9039
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SchlessigerSpecial weather statement, May 10, 3:14 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
314 PM CDT Wed May 10 2023
TNZ052-053-090-102045-
Hardeman TN-Chester TN-Madison TN-
314 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of northeastern
Hardeman, southern Madison and southwestern Chester Counties through
345 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chickasaw State Forest, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henderson, Chickasaw State Forest, Chickasaw State Park, Silerton,
Cloverport, Mercer, Toone, Medon, Neely, Pinson, Pine Top, Parkburg,
Woodville, Uptonville, Deanburg, Teague, Montezuma, Denmark and
Pinson Mounds State Archaeological Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3525 8874 3525 8878 3523 8878 3534 8902
3557 8905 3549 8865
TIME...MOT...LOC 2014Z 186DEG 8KT 3537 8889
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, May 10, 3:18 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 PM CDT Wed May 10 2023
TNZ092-102045-
Hardin TN-
318 PM CDT Wed May 10 2023
...A strong thunderstorm will impact portions of southwestern Hardin
County through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickwick Landing State Park, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Pickwick Landing State Park, Pickwick Dam, Counce, Maddox,
Walkertown, Winn Springs, Bruton Branch and Red Sulphur Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8820 3500 8820 3500 8826 3520 8833
3524 8813 3501 8810
TIME...MOT...LOC 2018Z 170DEG 11KT 3509 8820
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SchlessigerLocal storm report, May 10, 3:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 SE PARAGOULD 36.04N 90.49W
05/10/2023 GREENE AR PUBLIC
POWER LINES DOWN ON SOUTH SECOND AVENUE IN
PARAGOULD. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, May 10, 3:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT WED MAY 10 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 2 SE PARAGOULD 36.04N 90.49W
05/10/2023 GREENE AR PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
SE PARAGOULD. POWER POLES SNAPPED ON SOUTH
SECOND AVENUE IN PARAGOULD. TIME IS RADAR
ESTIMATED.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:17 PM CDT | Special Weather Statement | MEG | Calhoun | 28 min |
| May 10, 1:07 PM CDT | Special Weather Statement | MEG | Tippah | 38 min |
| May 10, 5:31 PM CDT | Flash Flood Warning | MEG | Alcorn | 2 hr |
| May 10, 12:55 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| May 10, 1:23 PM CDT | Special Weather Statement | MEG | Tipton | 37 min |
| May 10, 1:25 PM CDT | Special Weather Statement | MEG | Tipton | 35 min |
| May 10, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 33 min |
| May 10, 2:16 PM CDT | Special Weather Statement | MEG | Fayette | 29 min |
| May 10, 3:14 PM CDT | Special Weather Statement | MEG | Chester | 31 min |
| May 10, 3:18 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| May 10, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy, Madison | 30 min |
| May 10, 4:04 PM CDT | Special Weather Statement | MEG | Hardin | 26 min |
| May 10, 4:45 PM CDT | Flash Flood Warning | MEG | Hardin | 3 hr |
| May 10, 4:56 PM CDT | Special Weather Statement | MEG | Decatur | 34 min |
| May 10, 6:20 PM CDT | Areal Flood Advisory | MEG | Decatur, Henderson | 75 min |
| May 10, 12:52 PM CDT | Special Weather Statement | MEG | Poinsett | 23 min |
| May 10, 2:23 PM CDT | Special Weather Statement | MEG | Craighead | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2023Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.